Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 64, NWS Pueblo, CO

July 6, 2009Huerfano County, Las Animas County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2009, 2:47 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 2:47 PM MDT (20:47 UTC)
Expired
Jul 6, 2009, 3:45 PM MDT
In force
58 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:18 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1536 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 062047
SVRPUB
COC055-071-101-062145-
/O.NEW.KPUB.SV.W.0064.090706T2047Z-090706T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
247 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 345 PM MDT...

* AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM SOUTH CENTRAL PUEBLO
  COUNTY TO EAST CENTRAL HUERFANO COUNTY...OR ALONG A LINE EXTENDING
  FROM 26 MILES SOUTH OF PUEBLO TO 37 MILES SOUTH OF PUEBLO...AND WAS
  MOVING TOWARD THE SOUTHEAST AT 15 MPH.

* THE LINE OF SEVERE THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF
  SOUTH CENTRAL PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS 
  COUNTY AND NORTHEASTERN HUERFANO COUNTY...ALONG HIGHWAY 10 
  NORTHEAST OF WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3782 10416 3739 10424 3768 10479 3797 10473
TIME...MOT...LOC 2047Z 300DEG 14KT 3789 10467 3774 10469

$$
4 follow-up statements
000 
WWUS55 KPUB 062103
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
303 PM MDT MON JUL 6 2009

COC055-071-101-062145-
/O.CON.KPUB.SV.W.0064.000000T0000Z-090706T2145Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
303 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN
HUERFANO COUNTIES...

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST 
OF WALSENBURG TO 12 MILES SOUTHEAST OF COLORADO CITY...OR ALONG A 
LINE EXTENDING FROM 30 MILES SOUTH OF PUEBLO TO 38 MILES NORTH OF 
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTH CENTRAL PUEBLO
COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EAST CENTRAL 
HUERFANO COUNTY...INCLUDING HIGHWAY 10 TO THE NORTHEAST OF 
WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3782 10416 3739 10424 3768 10479 3797 10473
TIME...MOT...LOC 2101Z 300DEG 14KT 3784 10459 3770 10465

$$
000 
WWUS55 KPUB 062114 RRA
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
314 PM MDT MON JUL 6 2009

COC055-071-101-062145-
/O.CON.KPUB.SV.W.0064.000000T0000Z-090706T2145Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
314 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL PUEBLO...NORTH CENTRAL LAS ANIMAS AND NORTHEASTERN
HUERFANO COUNTIES...

AT 312 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING
PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE 
STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 15 MILES SOUTHEAST 
OF COLORADO CITY TO 10 MILES EAST OF WALSENBURG...OR ALONG A LINE 
EXTENDING FROM 29 MILES SOUTH OF PUEBLO TO 34 MILES NORTH OF 
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTH CENTRAL
PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EAST 
CENTRAL HUERFANO COUNTY...INCLUDING HIGHWAY 10 EAST OF WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3795 10466 3782 10416 3739 10424 3762 10467
TIME...MOT...LOC 2113Z 300DEG 14KT 3786 10453 3765 10458

$$
000 
WWUS55 KPUB 062133
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
333 PM MDT MON JUL 6 2009

COC055-071-101-062145-
/O.CON.KPUB.SV.W.0064.000000T0000Z-090706T2145Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
333 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR SOUTH CENTRAL PUEBLO...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL
HUERFANO COUNTIES...

AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE CENTERED ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF 
COLORADO CITY TO 18 MILES EAST OF WALSENBURG...OR ALONG A LINE 
EXTENDING FROM 34 MILES SOUTH OF PUEBLO TO 30 MILES NORTH OF 
TRINIDAD...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTH CENTRAL
PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EXTREME 
NORTHEASTERN HUERFANO COUNTY...INCLUDING HIGHWAY 10 AROUND 20 MILES 
EAST OF WALSENBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3791 10454 3782 10416 3739 10424 3756 10456
TIME...MOT...LOC 2131Z 295DEG 19KT 3782 10440 3761 10446

$$
000 
WWUS55 KPUB 062143
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
343 PM MDT MON JUL 6 2009

COC055-071-101-062153-
/O.EXP.KPUB.SV.W.0064.000000T0000Z-090706T2145Z/
HUERFANO CO-LAS ANIMAS CO-PUEBLO CO-
343 PM MDT MON JUL 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PUEBLO...NORTH
CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES EXPIRES AT 345
PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3791 10454 3782 10416 3739 10424 3756 10456
TIME...MOT...LOC 2143Z 295DEG 19KT 3779 10432 3758 10439

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:16 AM MDT, 4 hours 31 minutes earlier.

Area forecast discussion, Jul 6, 10:16 AM MDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1016 AM MDT MON JUL 6 2009

.UPDATE...
UPDATED FORECAST TO MENTION SEVERE THUNDERSTORM WORDING IN
WEATHER GRIDS AND TEXT BASED FORECAST PRODUCTS. LAPSE RATES
ALOFT ARE STEEPER TODAY THAN YESTERDAY...LEADING TO AN IMPRESSIVE
AMOUNT OF CAPE IN THE HAIL GROWTH REGION TODAY VERSUS YESTERDAY.
THUS...LARGE HAIL THREAT SHOULD BE HIGHER TODAY FOR THE EASTERN
SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS. SEVERE THREAT
WILL BE HIGHER ACROSS THE FAR EASTERN PLAINS TODAY AS WELL...SO
PRETTY MUCH ALL OF SOUTHEAST COLORADO IS UNDER THE GUN. -KT

&&

.PREV DISCUSSION... /ISSUED 512 AM MDT MON JUL 6 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..YET ANOTHER ROUND OF THUNDERSTORMS TODAY...WITH LARGE
HAIL...DAMAGING WIND AND HEAVY RAIN POTENTIAL...

ALTHOUGH A WARMER AND DRIER AIRMASS HAS ALREADY STARTING SHIFTING
INTO THE WESTERN MOUNTAINS AND HIGH VALLEYS...PLENTY OF MOISTURE
STILL REMAINS OVER THE EASTERN MOUNTAINS AND PLAINS...AND THIS IS
WHERE THE BEST FOCUS FOR STRONG CONVECTION WILL BE AGAIN TODAY.
SATELLITE PICTURES EARLY THIS MORNING INDICATE THUNDERSTORMS
CONTINUING AT THIS LATE (EARLY) HOUR NEAR AND TO THE WEST OF GRAND
JUNCTION.  THIS DISTURBANCE LINES UP PRETTY WELL WITH A 200-300 MB
PV LOBE INDICATED BY THE NAM12 TO BE ENTERING WESTERN COLORADO AT
THIS TIME.  THE NAM12 BRINGS THIS PV LOBE ACROSS COLORADO TODAY...
REACHING EASTERN COLORADO COINCIDENT WITH STRONG AFTERNOON HEATING.
WITH DEWPOINTS IN THE 50S...CAPES OF 1000-2000 J/KG ...AND 30-40
KNOTS OF SHEAR...THE PV LOBE WILL HAVE PLENTY OF MATERIAL TO WORK
WITH FOR GENERATION OF STRONG TO SEVERE CONVECTION ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS TODAY.  PRIMARY THREATS ARE EXPECTED
TO BE LIGHTNING...HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO
60 MPH AND LOCALIZED FLOODING.  THERE IS NOT QUITE AS MUCH WATER IN
THE ATMOSPHERE TODAY AS YESTERDAY...BUT PRECIPITABLE WATER VALUES
ARE STILL OVER AN INCH IN MOST CASES...WHICH IS MORE THAN ADEQUATE
FOR SOME LOCALIZED FLOODING PROBLEMS UNDER INTENSE DOWNPOURS.

LOOKS LIKE STORMS TODAY WILL FIRE UP OVER THE MOUNTAINS DURING THE
LATE MORNING HOURS...SPREAD EAST ACROSS THE I-25 CORRIDOR DURING THE
EARLY AFTERNOON...AND THEN CONTINUE EAST DURING THE REMAINDER OF THE
AFTERNOON.  AS THE STORMS MOVE THROUGH THE EASTERN BORDER COUNTIES
DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...THEY MAY TEND TO
SPIN UP AND INTENSIFY AS THEY ENCOUNTER 40 KNOTS OF SHEAR OF BETTER
MOISTURE ALONG AN EMERGING DRYLINE. ANOTHER ACTIVE DAY AHEAD. LW

LONG TERM...
(TUESDAY THROUGH SUNDAY)

ONCE AGAIN THE GFS AND ECMWF MODELS ARE IN VERY CLOSE AGREEMENT
THROUGH THE EXTENDED PERIOD. A RIDGE OF HIGH PRESSURE ALOFT BUILDS
IN ACROSS AZ AND NM UP INTO COLORADO BEGINNING TUES...THEN
ESSENTIALLY DOMINATES THE REGION THROUGH SUNDAY. DECIDED TO MAINTAIN
ISOLATED LATE AFTN AND EARLY EVE POPS FOR TUE ACROSS THE PALMER
DIVIDE...DRY ON WED...THEN GFS INDICATES PERHAPS SOME MOISTURE
TRYING TO SNEAK BACK UP ACROSS THE 4 CORNERS THU. WENT AHEAD AND
KEPT DIURNAL ISOLATED POPS IN THE FORECAST THU THROUGH SUN MAINLY
OVER THE HIGHER TERRAIN...BUT FEEL THAT THE CWA WILL EXPERIENCE FOR
THE MOST PART DRY AND VERY HOT CONDITIONS THROUGH THE NEXT WEEKEND.
LATEST NUMERICAL GUIDANCE CAME IN WITH MAX TEMPS RIGHT AROUND 100
FOR MUCH OF THE EASTERN PLAINS FOR WED THRU SUN. 27

AVIATION...
AREAS OF LIFR/IFR CIGS AND VSBYS POSSIBLE EARLY THIS
MORNING ALONG THE NORTHERN HALF OF THE I-25 CORRIDOR INCLUDING BOTH
KCOS AND KPUB.  CONDITIONS SHOULD IMPROVE TO VFR 14-16Z AS LOW
CLOUDS DISSIPATE.  FLIGHT CONCERNS FOR THE AFTERNOON AND EVENING
HOURS WILL AGAIN REVOLVE AROUND THUNDERSTORMS.  MORE INTENSE
CONVECTIVE ACTIVITY EXPECTED AGAIN TODAY ACROSS THE EASTERN
MOUNTAINS AND PLAINS...INCLUDING KCOS AND KPUB.  PRIMARY THREATS
WITH CONVECTION WILL INCLUDE LOCAL LIFR/IFR CIGS/VSBYS...HAIL TO 1.5
INCHES IN DIAMETER...WIND GUSTS OVER 60 MPH...LOCAL FLOODING AND
LIGHTNING.  THREATS NOT AS SEVERE ASSOCIATED WITH CONVECTION OVER
THE WESTERN MOUNTAINS AND HIGH VALLEYS AS WARMER AND DRIER AIR
FILTERS IN. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/77
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT MON JUL 6 2009

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS SOUTHERN COLORADO
TODAY.  THUNDERSTORMS WILL BE POSSIBLE ANYWHERE BUT THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND
PLAINS. PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING...
HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND
LOCALIZED FLOODING.

THE FIRST THUNDERSTORMS OF THE DAY WILL DEVELOP OVER THE MOUNTAINS
BETWEEN 11 AM AND NOON.  STORMS WILL THEN SHIFT EAST ACROSS THE I-25
CORRIDOR BETWEEN NOON AND 1 PM...AND THEN EAST ACROSS THE REST OF
THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER
THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR
WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.

31/77

In the hours before

Special weather statement, Jul 6, 2:00 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
200 PM MDT MON JUL 6 2009

COZ072-078>080-087-062030-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET
MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000 FT-
200 PM MDT MON JUL 6 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO
  NORTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO
  EXTREME SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 159 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF GARDNER...OR 44 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  GARDNER.
  FARISITA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 6, 2:14 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             3 SE BLACK FOREST       38.99N 104.67W
07/06/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTES OF 1 INCH DIAMETER HAIL FROM APPROXIMATELY 145
            PM TO 200 PM.

&&
Local storm report, Jul 6, 2:20 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             4 SW PEYTON             38.99N 104.53W
07/06/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, Jul 6, 2:21 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HAIL             5 W FALCON              38.93N 104.71W
07/06/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            SPOTTER LOCATED AT WOODMAN AND POWERS.

&&

KT
Local storm report, Jul 6, 2:28 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
07/06/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            HAILED FROM 218 PM TO 223 PM

&&

KT
Special weather statement, Jul 6, 2:32 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
232 PM MDT MON JUL 6 2009

COZ079-086-087-062100-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000 FT-
232 PM MDT MON JUL 6 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 22
MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  COLORADO CITY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:51 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jul 6, 12:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo28 min
Jul 6, 1:23 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo41 min
Jul 6, 2:05 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 6, 2:37 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo37 min
Jul 6, 2:52 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo22 min
Jul 6, 3:01 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min
Jul 6, 4:36 PM MDTSevere Thunderstorm WarningPUBBaca, Las Animas, Otero54 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.